MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; NTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; NTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device remains in the patient, therefore product testing on the device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A part of the device history records review the sterilization records for this lot were reviewed and this device lot passed sterility test.In addition a complaint history review was completed for this lot, there were no complaints found to be related to the reported event.A review of the device labeling was completed.A malposition stent is identified in the labeling as a known inherent risks of trabecular micro-bypass stent/intraocular surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.The root cause was due to patient movement during implantation attempt.(b)(4).
 
Event or Problem Description
The surgeon reported that a trabecular micro bypass stent was unable to be implanted due to compromised visualization during the surgical procedure.A second trabecular micro bypass stent was used.The patient moved during implantation attempt and the surgeon inadvertently released the stent posterior to the implantation site.An attempt to retrieve the stent was made but it became embedded in iris tissue.The surgeon made the decision to leave the stent and the procedure was aborted.Clinical follow-up was requested and on 04/16/2018 the surgeon provided the following additional details: the stent's positioning did not result in any adverse impact to the patient and is being managed by monitoring the patient.The patient's current status and prognosis was described as "progressing well from cataract surgery.Will still need glaucoma medications when recovered from surgery." the istent is in a stable position.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
NTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key7441151
Report Number2032546-2018-00034
Device Sequence Number16521504
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public00853704002012
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberGTS100L
Device Catalogue NumberGTS100L
Device Lot Number112641
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR